Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 40, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 1, 2000, 8:25 PM EDT for Oneida County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 1, 2000, 8:25 PM EDT (00:25 UTC)
- Expired
- Aug 1, 2000, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 62 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 020025 FFWBGM NYC065-020315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 825 PM EDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... ONEIDA COUNTY IN CENTRAL NEW YORK. * UNTIL 1130 PM EDT. * AT 820 PM EDT...RADAR SHOWED 1 TO 1.5 INCHES OF RAIN IN THE PAST HOUR ACROSS MUCH OF CENTRAL ONEIDA COUNTY...WITH 3 TO 5 INCHES OF RAIN SINCE 4:00 PM IN AN AREA BETWEEN STOKES CORNER AND JEWELL. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING IN ONEIDA COUNTY...ESPECIALLY BETWEEN STOKES CORNER AND JEWELL IN CENTRAL ONEIDA COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4320 7546 4307 7528 4329 7524 4350 7529 $$ VAN AUSDALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:40 PM EDT, 6 hours 45 minutes earlier.
Area forecast discussion, Aug 1, 1:40 PM EDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 140 PM EDT TUE AUG 1 2000 CONVECTION HAS INITIATED TO THE WEST IN AN AREA FROM BUF TO PIT. CLOUDS ACROSS THE REMAINDER OF THE REGION HAVE ERODED AND SUNSHINE IS ALLOWING THE ENTIRE AREA DESTABILIZE. EXPECT CONVECTION TO CONTINUE MOVING/DEVELOPING NEWD AS SHORT WAVE ENERGY MOVES NEWD THROUGH THE GREAT LAKES TONIGHT. ACTIVITY SHOULD DECREASE AFTER SUNSET WITH LITTLE ADDITIONAL LINGERING PCPN PAST MIDNIGHT. WILL LEAVE FFA IN PLACE AND REISSUE ESF TO HIGHLIGHT LOCALIZED FLOODING POTENTIAL. CWA WILL BE SITTING ON A POWDER KEG TOMORROW WITH CAPES PROGGED TO APPROACH 2000 J/KG. HOWEVER THERE IS NO GOOD TRIGGER SO THERMODYNAMIC INSTABILITY MAY NEVER BE REALIZED. BELIEVE THERE WILL BE SOME BOUNDARIES DUE TO DIFF HEATING CAUSED BY LINGERING STRATUS TO SET OFF SOME THUNDERSTORMS. WILL WORD AS SCT AND USE A 40 POP. NEXT SHORT WAVE UPSTREAM WILL BE PUSHING A COLD FRONT INTO THE AREA LATE WED NIGHT AND SLOWLY THROUGH THE REGION ON THURSDAY. OVERNIGHT TIMING IS NOT FAVORABLE FOR CONVECTION AND THERE APPEARS TO BE LITTLE SYNOPTIC FORCING. BEST CHANCE FOR PCPN WITH THE FRONT WILL BE THURSDAY SO WILL GO WITH LIKELY POPS HERE. MOS TEMPS SEEM REASONABLE BASED ON PAST FEW DAYS SO WILL STAY CLOSE. WORK ZONES OUT. .BGM...FFA NYZ015-016-022. SPORER
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:10 PM EDT | Flash Flood Warning | BGM | Seneca, Yates | 3 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.